Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Suggest how to improve metabolism rate causing abdominal pain and gas formation

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
It seems that in last few months my metabolism rate has reduced a lot. Even with limited intake, i face problems of abdominal bloating and excessive gas formation. Do I need to change my eating habits (if yes what)or any medical attention is required.
Posted Mon, 23 Dec 2013 in General Health
Answered by Dr. Prasad 2 hours later
Brief Answer: Prefer to follow a strict diet... Detailed Answer: Hi, Yes, a low body metabolism secondary to low thyroid can cause digestive symptoms such as yours. If you have been putting weight and intolerant to cold temperature, please get your thyroid hormones checked. That being said, abdominal bloating may be related to dyspepsis, acid peptic disease/GERD, irritable bowel and other intestinal issues. I would suggest you to use antacids and proton pump inhibitor drugs for couple of weeks. Use a low spice and low fat diet. Eat at regular intervals. Add lots of fruits and vegetables. You should also start physical exercise to aid the digestive functions. If symptoms don't resolve with the aforementioned treatment, you should consult a doctor who can order for liver functions, abdominal scan and endoscopy to rule out other causes. Hope this helps. Let me know if you need clarifications. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor